MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, SMALL, 12°, STERILE, SINGLE USE,; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, SMALL, 12°, STERILE, SINGLE USE,; HF-RESECTION ELECTRODES
Model Number WA22301D
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transcervical resection of the endometrium in saline (tcris) procedure, the loop wire at the distal end of the hf resection electrode detached and fell inside the patient.The loop wire was reportedly not retrieved but an examination by x-ray showed no foreign objects inside the patient.The intended procedure was successfully completed with another hf resection electrode and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for investigation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2018-07-11).The investigation confirmed that the hf resection electrode is damaged.The loop wire at the distal end has broken off and the remaining wire ends were melted.The present failure mode is consistent with an unintended contact with other metal parts, e.G.Surgical instruments, while the high-frequency output was activated.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, SMALL, 12°, STERILE, SINGLE USE,
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7633196
Report Number9610773-2018-00061
Device Sequence Number19436183
Product Code FAS
UDI-Device Identifier14042761051658
UDI-Public14042761051658
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Model NumberWA22301D
Device Catalogue NumberWA22301D
Device Lot Number1000018454
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1